Testing a nonlinear regression specification: A nonregular case

Research output: Contribution to journalArticlepeer-review

30 Scopus citations


A statistical test of whether an additive nonlinear term in the response function should be omitted from a nonlinear regression specification is considered. The regularity conditions used to obtain the asymptotic distributions of the customary test statistics are violated when the null hypothesis of omission is true. Moreover, standard iterative algorithms are likely to perform poorly when the data support the null hypothesis. Methods designed to circumvent these mathematical and computational difficulties are described and illustrated.

Original languageEnglish (US)
Pages (from-to)523-530
Number of pages8
JournalJournal of the American Statistical Association
Issue number359
StatePublished - Sep 1977

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Testing a nonlinear regression specification: A nonregular case'. Together they form a unique fingerprint.

Cite this